I have hemiplegic migraine and although I only get them sporadically now I seem to have a lot of headaches. I am very apprehensive to start this medication mainly due to the side effects of loss of words, concentration and confusion.
Welcome to the site! FDA requires that all possible side effects of medications be listed by the manufacturers on inserts. That doesn't mean that you will have all of those side effects. It could be that only one person has reported a side effect of your med, but since it was reported, the manufacturer must list it as a POSSIBLE side effect. I recommend that you talk to your pharmacist who can give you more detailed infomation about Topiramate. Best wishes!
I have been on this medication for four years. I am now at 100 mg nightly. I would say I have no real problems with the side effects you mention. Occasionally, I get a word stuck on the tip of my tongue, but that is all.
Your mileage WILL vary. We are all different and react to medications differently.
I took Topamax the brand name of Toprimate for 15 years and found that the confusion and especially the memory loss does not go away and in fact gets worse over the years. Tingling in your hands and feet eventually goes away. The loss of hunger does not go away either. You may try Topamax as it works much better.
- Topiramate Information for Consumers
- Topiramate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Topiramate - I have been on 25 mg toprimate since mid February... Side effects at first were slight?
Updated 14 May 2013 • 3 answers
Updated 8 Sep 2016 • 3 answers
Updated 3 Aug 2015 • 2 answers
Updated 26 Mar 2016 • 4 answers
Updated 30 Jul 2018 • 1 answer